Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


MY 5TH REQUEST AND U DONT REPLY !!!!!! WHY ????
Nov 9, 2003

Hi , to be honest , i am not so sure u'll eply this time (6th) , but i will try again ! I am 29 female hiv+ since i was 18.5 years old ... I beleive went through all possible combinations included crixivan , caletra , etc ... the reason my dr. has switched the drugs each time is only because of the hard lypodostroph i have ! At the moment i take 1 videx at the morning along with 1 zerit and at might 1x3 stokrin + 1 zerit , now my dr. want to take off the zerit and put in instead the viread , i herd that the zerit is causing all these horible side effects , like i have , skiny legs and arms wich u can clearly see veins and fat stomach .... my tests r normal , >25 for the vl , and <500 for cd4v , Do u think this switching might help or is it hopeless? Please i beg u !!! i need your early reply !

Response from Dr. Aberg

Sorry, we missed your earlier requests.

I think the greater than and less than signs came out backwards and I am going to assume that your HIV viral load is undetectable (less than 25 copies/ml) and your CD4 count is greater than 500. That is terrific. I think you have a couple of options but it depends on whether you have ever failed any therapies, whether you have any resistance and what your lowest CD4 count ever was.

One of the simplest strategies may be to stop therapy if your CD4 count has never been below 200. The problem is that even off therapy, it may take years before you see improvement in the fat wasting, if any. Stopping therapy certainly has shown improvements in lipids and glucose abnormalities but there has been little improvement in fat loss or gain.

I would definitely recommend that you not take the combination of videx (ddI, didanosine) and zerit (d4T, stavudine) as this combination has been associated with life threatening lactic acidosis and liver failure. This combination also causes more peripheral neuropathy. There is little data regarding viread (TDF, tenofovir) and its effects on lipodystrophy. There is a study that suggests that switching d4T to abacavir (ABC, trade name is ziagen)may improve fat loss but again it may take years to see improvement.

Do you know if you have 3TC resistance? If not, you could switch off both ddI and d4T and take 3TC and TDF or 3TC and ABC. My preference for someone like you that has significant fat loss is to stop meds if your CD4 count was never less than 200. If at anytime it has been less than 200, I do not believe you would get much benefit during the short time you would be able to stay off meds. In that circumstance, I would switch either as your doctor recommends or as I suggest above.



Previous
Treatment working?
Next
hb core ab, total

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement